Journal of Statistical Theory and Practice

, Volume 4, Issue 2, pp 243–260 | Cite as

A Single Server Retrial Queue with Bernoulli Feedback and Collisions

  • B. Krishna KumarEmail author
  • R. Rukmani
  • V. Thangaraj
  • Udo R. Krieger


A non-Markovian feedback single-server retrial queue with collisions and general retrial times is investigated. A necessary and sufficient condition for the system to be stable is studied. Using the supplementary variable technique, the joint distribution of the server state and the orbit length under steady-state is obtained. Some interesting and important performance measures of the system are provided. Finally, numerical illustrations are presented.

AMS Subject Classification

Primary 60K25 Secondary 90B22 


Retrial queue Collision Feedback Steady-state Generating function Busy period 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Artajelo, J.R., Gomez-Corral, A., 2008. Retrial Queueing Systems: A Computational Approach. Springer, Berlin.Google Scholar
  2. Choi, B.D., Shin, Y.W., Ahn, W.C., 1992. Retrial queues with collision arising from unslotted CSMA/CD protocol. Queueing Systems, 11, 335–356.CrossRefGoogle Scholar
  3. Choi, B.D., Kulkarni, V.G., 1992. Feedback retrial queueing systems. In Queueing and Related Models, Bhat U.N., Basawa I.V. (Editors), Oxford University Press, New York, pp. 93–105.Google Scholar
  4. Cooper, R.B., 1981. Introduction to Queueing Theory. North-Holland, New York.zbMATHGoogle Scholar
  5. Falin, G.I., 1990. A survey of retrial queues. Queueing systems, 7, 127–168.MathSciNetCrossRefGoogle Scholar
  6. Falin, G.I., Sukharev, Yu.I., 1985. On single-line queues with double connections, Paper # 6582-85. All-Union Institute for Scientific and Technical Information, Moscow (in Russian).Google Scholar
  7. Falin, G.I., Templeton T.G.C., 1997. Retrial Queues. Chapman and Hall, New York.CrossRefGoogle Scholar
  8. Farahmand, K., 1990. Single server line queue with repeated demands. Queueing Systems, 6, 223–228.MathSciNetCrossRefGoogle Scholar
  9. Farahmand, K., 1996. Single line queue with recurrent repeated demand. Queueing Systems, 22, 425–435.MathSciNetCrossRefGoogle Scholar
  10. Farahmand, K., Cooke, N., 1997. Single retrial queue with service option on arrival. J. Appl. Math. and Decision Sciences, 1, 5–17.MathSciNetCrossRefGoogle Scholar
  11. Farahmand, K., Livingston, N., 2001. Recurrent retrial queues with service option on arrival. European J. of Operational Research, 131, 530–533.MathSciNetCrossRefGoogle Scholar
  12. Gomez-Corral, A., 1999. Stochastic analysis of a single-server retrial queue with general retrial times. Naval Research Logistics, 46, 561–581.MathSciNetCrossRefGoogle Scholar
  13. Jonin, G.L., 1982. Determination of probabilistic characteristic of single-line queues with double connections and repeated calls. In Models of Systems of Distribution of Information and Its Analysis, Moscow.Google Scholar
  14. Kapyrin, V.A., 1997. A study of the stationary distributions of queueing system with recurring demands. Cybernetics, 13, 584–590.Google Scholar
  15. Keilson, J., Cozzolino, J., Young, H., 1968. A service system with unfilled requests repeated. Operations Research, 16, 1126–1137.CrossRefGoogle Scholar
  16. Krishna Kumar, B., Pavai Madheswari, S., Vijayakumar, A., 2002. The M/G/1 retrial queue with feedback and starting failures. Applied Mathematical Modelling, 26, 1057–1075.CrossRefGoogle Scholar
  17. Krishna Kumar B., Raja, J., 2006. On Multiserver feedback retrial queues with balking and control retrial rate. Ann. Oper. Res., 141, 211–232.MathSciNetCrossRefGoogle Scholar
  18. Lee, Y.W., 2005. The M/G/1 feedback retrial queue with two types of customers, Bull. Korean Maths. Soc., 42.Google Scholar
  19. Pakes, A.G., 1969. Some conditions for ergodicity and recurrence of Markov chains. Operations Research, 17, 1058–1061.MathSciNetCrossRefGoogle Scholar
  20. Sennott, L.I., Humblet, P.A., Tweedie, R.L., 1983. Mean drifts and the non-ergodicity of Markov chains. Operations Research, 31, 783–789.MathSciNetCrossRefGoogle Scholar

Copyright information

© Grace Scientific Publishing 2010

Authors and Affiliations

  • B. Krishna Kumar
    • 1
    Email author
  • R. Rukmani
    • 2
  • V. Thangaraj
    • 3
  • Udo R. Krieger
    • 4
  1. 1.Department of Mathematics, College of EngineeringAnna UniversityChennaiIndia
  2. 2.Department of MathematicsPachaiyappa’s CollegeChennaiIndia
  3. 3.Ramanujan Institute for Advanced Study in MathematicsUniversity of MadrasChennaiIndia
  4. 4.Department of Information Systems and Applied Computer ScienceOtto-Friedrich University of BambergBambergGermany

Personalised recommendations